MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-1/2" (3.81 CM); WIRE, GUIDE, CATHETER

ARROW INTERNATIONAL INC. ARROW RA CATH KIT: 20 GA X 1-1/2" (3.81 CM); WIRE, GUIDE, CATHETER
Model Number IPN921746
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the wire was unable to be removed from catheter.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheter and guide wire.The guide wire was inserted through the catheter and was stuck.It was noted that the returned catheter does not appear to be an arrow product.Signs of use in the form of biological material was observed.Visual analysis revealed that the guide wire was stuck inside the catheter body and was kinked.This resulted in the catheter body to also be severely kinked.An attempt to remove the guide wire from the assembly was performed; however, this resulted in the guide wire to become unraveled and separated.Upon separating , the guide wire was able to be removed out of the catheter body.It was immediately observed that the guide wire contained a j-bend, which does not match the guide wire normally packaged within this finished good.Additionally, the returned catheter also does not appear to match the catheter provided within the kit.Therefore, it is being assumed that the customer returned the wrong component, or the wrong finished good (material#/lot#) was reported.The guide wire body total length measured 45.7cm which is not within the specification limits of 44.5cm-45.5cm per the guide wire graphic.The guide wire outer diameter measured.02435" which is not within the specification limits of.0175"-.0180" per the guide wire graphic.The catheter body inner diameter measured.025" which is not within the specification limits of.031"-.033" per the catheter extrusion graphic.Functional analysis could not be accurately performed as the returned sample does not match the components normally packaged within the reported kit.A device history record review was performed on the reported kit, and no relevant findings were identified.The ifu provided with the kit informs the user, "use care when removing spring-wire guide.If resistance is encountered, remove spring-wire guide and catheter together as a unit.Use of excessive force may damage catheter or spring-wire guide".The report of a kinked guide wire was confirmed through complaint investigation of the returned components.Visual analysis revealed that the guide wire was stuck inside the catheter and was kinked.It was also observed that the returned guide wire and catheter do not match the components packaged within the reported finished good.Therefore, dimensional and functional inspection could not be accurately performed.A device history record review was performed based on the reported material#/lot#, and no relevant findings were identified.Based on the discrepancy between the returned components and reported kit, the root cause cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH KIT: 20 GA X 1-1/2" (3.81 CM)
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key12830490
Report Number9680794-2021-00612
Device Sequence Number11143248
Product Code DQX
UDI-Device Identifier10801902200447
UDI-Public10801902200447
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2023
Device Model NumberIPN921746
Device Catalogue NumberASK-04120-HF3
Device Lot Number13F21F0898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date11/17/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown